MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND
Model Number 470309-14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rma has been returned and evaluated by the failure analysis (fa) team.Intuitive surgical, inc.(isi) received the mega suturecut needle driver (pn: 470309-15 || ln: n12191887 0057 || sn: (b)(4)) involved with this complaint and completed the device evaluation.Fa concluded that the reported failure was confirmed and replicated.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.Additional findings during device evaluation, not reported by the site, and not related to the reportable finding: there were signs of corrosion found on the instrument bearings.Grip and roll input disk bearings exhibit orange discoloration.Improper cleaning during reprocessing most commonly causes this failure.The instrument was found to have an excessive amount of dried residue around the clamping pulley cable grooves.This failure is most commonly caused by improper reprocessing, such as insufficient flushing.A review of the system and instrument logs has been performed.There were no observed events in the system logs that would suggest a product issue; logged events were observed as being in line with normal system functionality: all procedures on (b)(6) 2020; all systems.No image or video clip for the reported event was submitted for review.Site history review was conducted and no additional complaints related to this event were identified.Based on the information provided at this time, this complaint is a reportable event due to the following conclusion: the mega suturecut needle driver instrument is designed with two pitch cables, each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.The instrument & accessory user manual states: ¿always have a backup instrument available to complete the surgical procedure in case of instrument failure.¿ although there was no report of patient injury related to this event, if this failure were to recur, it could result in an adverse event.Follow-up was attempted, but the patient information was either unknown or unavailable.The expiration date is not applicable.The product is not implantable.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a mega suturecut needle driver instrument had a broken wire.The procedure was completed with use of a backup instrument with no reported injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Refer to the following field for corrected information: d4 - model number.Refer to the following fields for updated information: g3, g6, h2, and h10.The product's model number has been updated to provided corrected information.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10135586
Report Number2955842-2020-10551
Device Sequence Number3853050
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N12191007
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Catalogue Number470309
Device Lot NumberN12191887 0057
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES